Alert archive / Kansas / Frost Advisories in 2011
Frost Advisory 1, NWS Dodge City, KS
NWS Dodge City, KS issued this frost advisory at May 1, 2011, 3:59 AM CDT for 27 counties in Kansas. It took effect at May 2, 2011, 4:00 AM CDT. It was in force for 4 hr.
The area
The counties it named.
The facts
- Issued
- May 1, 2011, 3:59 AM CDT (08:59 UTC)
- In effect from
- May 2, 2011, 4:00 AM CDT
- Expired
- May 2, 2011, 7:43 AM CDT
- In force
- 4 hr
- Issued by
- NWS Dodge City, KS
All 27 counties
Barber County, KS, Clark County, KS, Comanche County, KS, Edwards County, KS, Ellis County, KS, Finney County, KS, Ford County, KS, Grant County, KS, Gray County, KS, Hamilton County, KS, Haskell County, KS, Hodgeman County, KS, Kearny County, KS, Kiowa County, KS, Lane County, KS, Meade County, KS, Morton County, KS, Ness County, KS, Pawnee County, KS, Pratt County, KS, Rush County, KS, Scott County, KS, Seward County, KS, Stafford County, KS, Stanton County, KS, Stevens County, KS, Trego County, KS
The radar
The Dodge City radar (KDDC), 22 km from the middle of the area, began a volume at 08:58 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Dodge City, (KDDC), launched 00:00Z, 9.0 hours before the alert went out and 27 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3345 m above ground
- 0-6 km bulk shear
- 91 kt
- 0-1 km storm-relative helicity
- -1 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
369 WWUS73 KDDC 010859 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 359 AM CDT SUN MAY 1 2011 ...PATCHY FROST AND NEAR FREEZING TEMPERATURES EXPECTED SUNDAY NIGHT... .A CHILLY AIRMASS WILL BE IN PLACE OVER WESTERN KANSAS THROUGH TONIGHT. CLOUDY SKIES WILL GIVE WAY TO SOME CLEARING OVERNIGHT. WHILE THE LOWER LEVELS OF THE ATMOSPHERE ARE FAIRLY DRY, THE POSSIBILITY EXISTS FOR SOME PATCHY FROST TO DEVELOP LATE TONIGHT INTO EARLY MONDAY MORNING. THE COMBINATION OF THE PATCHY FROST AND TEMPERATURES AROUND THE FREEZING MARK WILL HAVE THE POTENTIAL TO CAUSE DAMAGE TO SENSITIVE PLANTS. KSZ030-031-043>046-061>066-074>081-084>090-012100- /O.NEW.KDDC.FR.Y.0001.110502T0900Z-110502T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 359 AM CDT SUN MAY 1 2011 /259 AM MDT SUN MAY 1 2011/ ...FROST ADVISORY IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ MONDAY... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS ISSUED A FROST ADVISORY...WHICH IS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ MONDAY. * TEMPERATURE: TEMPERATURES ARE EXPECTED TO FALL TO AROUND 32 DEGREES LATE TONIGHT. COLDER TEMPERATURES COULD OCCUR IN LOW LYING AREAS. * IMPACTS: OUTDOOR PLANTS SUCH AS NEWLY GROWING GARDENS AND POTTED PLANTS COULD BE DAMAGED DUE TO THE FROST AND NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ MLG
4 follow-up statements
559 WWUS73 KDDC 012048 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 348 PM CDT SUN MAY 1 2011 ...PATCHY FROST AND NEAR FREEZING TEMPERATURES EXPECTED TONIGHT... .A CHILLY AIRMASS WILL BE IN PLACE ACROSS WESTERN KANSAS THROUGH TONIGHT. MOSTLY CLOUDY SKIES WILL GIVE WAY TO SOME CLEARING OVERNIGHT. WHILE THE LOWER LEVELS OF THE ATMOSPHERE ARE FAIRLY DRY...THE POSSIBILITY EXISTS FOR DEVELOPING PATCHY FROST LATE TONIGHT THROUGH EARLY MONDAY MORNING. THE COMBINATION OF ANY PATCHY FROST AND TEMPERATURES DOWN AROUND THE FREEZING MARK WILL HAVE THE POTENTIAL TO CAUSE DAMAGE TO SENSITIVE PLANTS. KSZ030-031-043>046-061>066-074>081-084>090-020500- /O.CON.KDDC.FR.Y.0001.110502T0900Z-110502T1400Z/ TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...SCOTT CITY...DIGHTON...NESS CITY...LA CROSSE... RUSH CENTER...SYRACUSE...LAKIN...DEERFIELD...GARDEN CITY... KALVESTA...JETMORE...HANSTON...LARNED...BURDETT...ST. JOHN... STAFFORD...HUDSON...JOHNSON CITY...ULYSSES...SUBLETTE...SATANTA... CIMARRON...MONTEZUMA...DODGE CITY...BUCKLIN...KINSLEY...LEWIS... GREENSBURG...HAVILAND...PRATT...ELKHART...RICHFIELD...HUGOTON... MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND...MINNEOLA... COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA...SUN CITY 348 PM CDT SUN MAY 1 2011 /248 PM MDT SUN MAY 1 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ MONDAY. * TEMPERATURE: LOW TEMPERATURES ARE EXPECTED TO FALL TO AROUND 32 DEGREES LATE TONIGHT. COLDER TEMPERATURES COULD OCCUR IN LOW LYING AREAS. * IMPACTS: OUTDOOR PLANTS SUCH AS NEWLY GROWING GARDENS AND POTTED PLANTS COULD BE DAMAGED DUE TO THE FROST AND NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 32
640 WWUS73 KDDC 020422 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 1122 PM CDT SUN MAY 1 2011 ...CLOUD COVER WILL HELP KEEP TEMPERATURES UP MOST OF THE NIGHT... .CLOUD COVER FROM THE UPPER LEVEL LOW OVER NEW MEXICO WILL BE SCATTERED TO BROKEN IN NATURE THROUGH MOST OF THE NIGHT ACROSS MUCH OF SOUTHWEST KANSAS. AS A RESULT...TEMPERATURES ARE NO LONGER EXPECTED TO FALL TO 32 DEGREES OR SLIGHTLY COLDER TONIGHT. ONLY FAR WEST CENTRAL KANSAS IS EXPECTED TO SEE THESE TEMPERATURES...AND ONLY FOR A COUPLE OF HOURS AROUND SUNRISE. KSZ030-031-045-046-064>066-076>081-085>090-020530- /O.CAN.KDDC.FR.Y.0001.110502T0900Z-110502T1400Z/ TREGO-ELLIS-NESS-RUSH-HODGEMAN-PAWNEE-STAFFORD-HASKELL-GRAY-FORD- EDWARDS-KIOWA-PRATT-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- INCLUDING THE CITIES OF...WAKEENEY...CEDAR BLUFF RESERVOIR... HAYS...ELLIS...NESS CITY...LA CROSSE...RUSH CENTER...JETMORE... HANSTON...LARNED...BURDETT...ST. JOHN...STAFFORD...HUDSON... SUBLETTE...SATANTA...CIMARRON...MONTEZUMA...DODGE CITY... BUCKLIN...KINSLEY...LEWIS...GREENSBURG...HAVILAND...PRATT... HUGOTON...MOSCOW...LIBERAL...KISMET...MEADE...FOWLER...ASHLAND... MINNEOLA...COLDWATER...PROTECTION...MEDICINE LODGE...KIOWA... SUN CITY 1122 PM CDT SUN MAY 1 2011 ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. OVERNIGHT LOW TEMPERATURES ARE NOW EXPECTED TO FALL TO AROUND 35 TO 40 DEGREES DUE TO ENHANCED MID LEVEL CLOUD COVER THROUGH THE NIGHT. $$ KSZ043-044-061>063-074-075-084-021230- /O.CON.KDDC.FR.Y.0001.110502T0900Z-110502T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...ELKHART...RICHFIELD 1122 PM CDT SUN MAY 1 2011 /1022 PM MDT SUN MAY 1 2011/ ...FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ MONDAY... A FROST ADVISORY REMAINS IN EFFECT FROM 4 AM CDT /3 AM MDT/ TO 9 AM CDT /8 AM MDT/ MONDAY. * TEMPERATURE: LOW TEMPERATURES ARE EXPECTED TO FALL TO AROUND 32 DEGREES LATE TONIGHT. COLDER TEMPERATURES COULD OCCUR IN LOW LYING AREAS. * IMPACTS: OUTDOOR PLANTS SUCH AS NEWLY GROWING GARDENS AND POTTED PLANTS COULD BE DAMAGED DUE TO THE FROST AND NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ UMSCHEID
837 WWUS73 KDDC 021010 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 510 AM CDT MON MAY 2 2011 ...INCREASED CLOUD COVER WILL HELP KEEP TEMPERATURES ABOVE FREEZING THIS MORNING... .INCREASED CLOUD COVER IN ASSOCIATION WITH THE UPPER LEVEL LOW ACROSS NEW MEXICO WILL BE SCATTERED TO BROKEN IN NATURE THROUGH SUNRISE THIS MORNING ACROSS MUCH OF SOUTHWEST KANSAS. AS A RESULT...TEMPERATURES ARE EXPECTED TO REMAIN ABOVE FREEZING ACROSS SOUTH CENTRAL AND MUCH OF SOUTHWEST KANSAS. ONLY FAR WEST CENTRAL KANSAS HAS SEEN TEMPERATURES FALL TO NEAR OR JUST BELOW 32 DEGREES EARLY THIS MORNING. KSZ043-044-061>063-074-075-084-021400- /O.CON.KDDC.FR.Y.0001.000000T0000Z-110502T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...ELKHART...RICHFIELD 510 AM CDT MON MAY 2 2011 /410 AM MDT MON MAY 2 2011/ ...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING... A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM CDT /8 AM MDT/ THIS MORNING. * TEMPERATURE: LOW TEMPERATURES OF NEAR 32 DEGREES WILL CONTINUE THROUGH SUNRISE THIS MORNING. COLDER TEMPERATURES ARE POSSIBLE IN LOW LYING AREAS. * IMPACTS: OUTDOOR PLANTS SUCH AS NEWLY GROWING GARDENS AND POTTED PLANTS COULD BE DAMAGED DUE TO THE FROST AND NEAR FREEZING TEMPERATURES. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR PLANTS MAY BE KILLED IF LEFT UNCOVERED. && $$ 32
993 WWUS73 KDDC 021243 NPWDDC URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE DODGE CITY KS 743 AM CDT MON MAY 2 2011 ...TEMPERATURES CLIMB ABOVE FREEZING... .TEMPERATURES HAVE CLIMBED ABOVE FREEZING THIS MORNING AS A RESULT OF INCREASING CLOUDS ACROSS SOUTHWEST KANSAS. KSZ043-044-061>063-074-075-084-021345- /O.CAN.KDDC.FR.Y.0001.000000T0000Z-110502T1400Z/ SCOTT-LANE-HAMILTON-KEARNY-FINNEY-STANTON-GRANT-MORTON- INCLUDING THE CITIES OF...SCOTT CITY...DIGHTON...SYRACUSE... LAKIN...DEERFIELD...GARDEN CITY...KALVESTA...JOHNSON CITY... ULYSSES...ELKHART...RICHFIELD 743 AM CDT MON MAY 2 2011 /643 AM MDT MON MAY 2 2011/ ...FROST ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN DODGE CITY HAS CANCELLED THE FROST ADVISORY. TEMPERATURES HAVE CLIMBED ABOVE FREEZING ACROSS WEST CENTRAL KANSAS THIS MORNING. THEREFORE, THE FROST ADVISORY HAS BEEN CANCELLED. $$ 32
What forecasters said that day
The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Dodge City, KS wrote its last area forecast discussion before this frost advisory went out at Apr 30, 3:45 PM CDT, 12 hours 14 minutes earlier.
Area forecast discussion, Apr 30, 3:45 PM CDT, 12 hours 14 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DODGE CITY KS 345 PM CDT SAT APR 30 2011 .DISCUSSION... DAYS 1-2... THE MAIN FORECAST FOCUS WILL BE ON THE CHANCE FOR PRECIP TONIGHT THROUGH EARLY SUNDAY. WV IMAGERY AND 12Z UPPER AIR ANALYSIS INDICATES AN UPPER LEVEL TROUGH OF LOW PRESSURE SLOWLY EDGING EAST ACROSS THE NORTHERN PLAINS. MEANWHILE, MODEST H5 PRESSURE HEIGHT FALLS ARE NOTED ACROSS THE DESERT SOUTHWEST INCLUDING -60M AT KFGZ AND KTUS WITH -40M AT KABQ AND KEPZ. A STRONG +110KT UPPER LEVEL JET IS EXITING THE TROUGH AXIS AND CLIMBING NORTHEAST ACROSS THE COLORADO ROCKIES INTO THE PLAINS OF NEBRASKA. A BROAD POOL OF H7 MOISTURE IS SINKING SOUTHWARD ACROSS THE INTERMOUNTAIN WEST. NEAR THE SURFACE, A STRONG COLD FRONT EXTENDING FROM NORTHERN MISSOURI SOUTHWEST INTO EASTERN OKLAHOMA, CONTINUES TO PUSH EAST AWAY FROM THE REGION. SHORT RANGE MODELS INDICATE THE PRIMARY UPPER LEVEL TROUGH LIFTING NORTHEAST OUT OF THE DAKOTAS INTO EXTREME SOUTHERN CANADA TONIGHT. MEANWHILE, A SECONDARY UPPER LEVEL SHORTWAVE WILL SINK SOUTH INTO THE FOUR CORNERS REGION TONIGHT BRINGING THE POSSIBILITY FOR SHOWERS TO PORTIONS OF WESTERN KANSAS AS THE TROUGH INFLUENCES INCREASED DIVERGENCE ALOFT DOWNSTREAM INTO THE WESTERN HIGH PLAINS. ADDITIONALLY, ALL MODELS POINT TO FIELDS OF INCREASED H7 FRONTOGENESIS DEVELOPING FROM NORTHEASTERN NEW MEXICO NORTHEAST INTO SOUTHWESTERN KANSAS AROUND THE 06Z TO 12Z SUNDAY TIME FRAME. AS THE MID LEVEL MOISTURE FIELD NOTED IN THE UPPER AIR ANALYSIS WORKS SOUTH, EXPECT SHOWERS TO DEVELOP ACROSS SOUTHEASTERN COLORADO AND NORTHEASTERN NEW MEXICO WITH THE POTENTIAL FOR ANY DEVELOPING PRECIP TO EXTEND NORTHEAST JUST INTO SOUTHWEST KANSAS. HOWEVER, PAINTED QPF FIELDS ARE EXTREMELY LIGHT SO WILL RETAIN THE MENTION OF 30 POPS IN THE EXTREME SOUTHWEST WITH JUST SLIGHT POPS ACROSS THE REMAINDER OF THE SOUTHWESTERN ZONES LATE THIS EVENING. POTENTIAL FOR PRECIP WILL THEN EXPAND EASTWARD IN CONJUNCTION WITH THE FURTHER DEVELOPMENT OF H7 FRONTOGENESIS. THERE'S A SLIGHT CHANCE FOR SHOWERS AND POTENTIAL ISOLATED THUNDERSTORMS MONDAY AFTERNOON AS THE UPPER LEVEL SHORTWAVE TRANSITIONS EAST ACROSS THE WESTERN HIGH PLAINS WITH H5 TEMPERATURES AROUND 25C BELOW ZERO. TEMPERATURES ARE EXPECTED TO REMAIN BELOW NORMAL THROUGH THE ENTIRE PERIOD AS A BROAD AREA OF SURFACE HIGH PRESSURE ACROSS THE ROCKIES INFLUENCES A LOW LEVEL NORTH TO NORTHEASTERLY FLOW ACROSS WESTERN KANSAS THROUGH LATE SUNDAY. HIGH TEMPERATURES WILL BE THE COOLEST SUNDAY AS MODEST COLD AIR ADVECTION FILTERS INTO THE AREA WITH H85 TEMPERATURES FORECAST AROUND 5C. THE NAM AND GFS MODEL SOUNDINGS SHOW STEEP LAPSE RATES IN THE LOWER LEVELS BY SUNDAY AFTERNOON SO LOOK FOR HIGHS PRIMARILY UP JUST INTO THE 50S(F), ESPECIALLY WITH LINGERING MID TO HIGH CLOUDS EXPECTED. HIGHS WILL ONLY BE SLIGHTLY WARMER MONDAY AS LEE SIDE TROUGHING BEGINS TO DEVELOP LATE IN THE PERIOD. LOOK FOR HIGHS FROM THE UPPER 50S(F) TO THE LOW TO MID 60S(F). WILL MAKE JUST MINOR ADJUSTMENTS TO TEMPERATURES. DAYS 3-7... THE GLOBAL SCALE MODELS ARE IN SURPRISINGLY GOOD AGREEMENT WITH THE LARGE SCALE UPPER-LEVEL PATTERN THROUGH 240 HRS (MAY 10TH). AN UPPER LEVEL TROUGH WILL PASS TO THE EAST OF OUR AREA BY MONDAY NIGHT, LEAVING TRANQUIL WEATHER FOR TUESDAY. TEMPERATURES NEAR THE GROUND IN LOW-LYING AREAS COULD BE CLOSE TO FREEZING ALONG WITH SOME PATCHY FROST GIVEN THE EXPECTED LIGHT WINDS AND LOW DEWPOINTS TUESDAY MORNING. HOWEVER, TEMPERATURES AT 30 FT ABOVE THE SURFACE WHERE THE OFFICIAL LOWS ARE TAKEN WILL PROBABLY STAY A FEW DEGREES ABOVE FREEZING. THE NEXT UPPER-LEVEL SYSTEM AND ASSOCIATED COLD FRONT WILL MOVE ACROSS THE CENTRAL PLAINS BY WEDNESDAY EVENING. BUT HAVING BEEN SHUNTED INTO THE GULF OF MEXICO BY PREVIOUS SYSTEMS, LOW-LEVEL MOISTURE WILL BE LACKING. A FEW SPRINKLES OR LIGHT SHOWERS CAN'T BE RULED OUT WEDNESDAY NIGHT AS THE UPPER-LEVEL TROUGH AND ASSOCIATED POCKET OF MID-LEVEL MOISTURE TRAVERSE THE FORECAST AREA. SURFACE HIGH PRESSURE IS ADVERTISED BY ALL THE MODELS TO BUILD INTO WESTERN KANSAS THURSDAY AND THURSDAY NIGHT. HOWEVER, THE ECMWF KEEPS 15KT SUSTAINED SURFACE WINDS THURSDAY, ALONG WITH LOW RH VALUES AROUND 20 PERCENT BY 00Z FRIDAY. SO CRITERIA FOR RED FLAG WARNING COULD BE MET ON THURSDAY. THE MODELS BEGIN TO DIFFER SLIGHTLY ON THE DETAILS OF THE SYNOPTIC SCALE PATTERN BY FRIDAY AND SATURDAY. HOWEVER, THE GENERAL PATTERN OF ZONAL TO WEST-NORTHWESTERLY UPPER-LEVEL FLOW WITH OCCASIONAL SHORTWAVE TROUGH PASSAGES IS THE GENERAL THEME. THIS IS COURSE DOES NOT BODE WELL FOR PRECIPITATION CHANCES THROUGH THE WEEKEND. IN THIS PROGRESSIVE AND MAINLY ZONAL UPPER-LEVEL PATTERN, THE BEST CHANCE FOR ANY SURFACE BASED CONVECTION WILL BE EAST OF OUR FORECAST AREA WHERE LOW-LEVEL MOISTURE HAS A BETTER CHANCE OF BEING AVAILABLE. HOWEVER BY MAY 9-10TH, THE ECMWF AND GFS ARE IN SURPRISING AGREEMENT IN DEVELOPING A SLOWLY EVOLVING AND FAIRLY AMPLIFIED UPPER-LEVEL TROUGH OVER THE CENTRAL ROCKIES, ALONG WITH AMPLE LOW-LEVEL MOISTURE RETURN FROM THE GULF OF MEXICO. THIS IS THE PATTERN NEEDED TO GET SURFACE BASED THUNDERSTORMS ON THE HIGH PLAINS IN EARLY MAY. AND IF THIS PATTERN DOES PAN OUT, THE CENTRAL AND HIGH PLAINS SEVERE WEATHER SEASON COULD BEGIN IN EARNEST. && .AVIATION... A COLD FRONT MODIFIED BY DOWNSLOPE FLOW WILL MOVE ACROSS THE FORECAST AREA BETWEEN 22 AND 00 UTC. THIS WILL TEND TO KEEP THE NORTHERLY WINDS IN THE 10-15KT RANGE TONIGHT INSTEAD OF BECOMING LIGHT. OTHERWISE VFR CONDITIONS CAN BE EXPECTED. && .PRELIMINARY POINT TEMPS/POPS... DDC 35 57 33 60 / 20 20 0 20 GCK 33 57 32 60 / 20 20 0 20 EHA 33 55 33 58 / 30 20 10 20 LBL 33 55 33 60 / 20 20 10 20 HYS 33 60 32 63 / 10 10 0 20 P28 40 58 35 63 / 20 20 10 20 && .DDC WATCHES/WARNINGS/ADVISORIES... RED FLAG WARNING UNTIL 8 PM CDT /7 PM MDT/ THIS EVENING FOR KSZ043>046-061>066-075>081-086>088. && FN32/24/24
Hazardous weather outlook, Apr 30, 8:21 PM CDT, 7 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DODGE CITY KS 821 PM CDT SAT APR 30 2011 KSZ030-031-043>046-061>066-074>081-084>090-011000- TREGO-ELLIS-SCOTT-LANE-NESS-RUSH-HAMILTON-KEARNY-FINNEY-HODGEMAN- PAWNEE-STAFFORD-STANTON-GRANT-HASKELL-GRAY-FORD-EDWARDS-KIOWA- PRATT-MORTON-STEVENS-SEWARD-MEADE-CLARK-COMANCHE-BARBER- 821 PM CDT SAT APR 30 2011 /721 PM MDT SAT APR 30 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF CENTRAL...SOUTH CENTRAL...SOUTHWEST AND WEST CENTRAL KANSAS. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY LIGHT WINDS...DRY AIR IN THE LOWER LEVELS OF THE ATMOSPHERE AND VERY COLD AIR ALOFT WILL SUPPORT RAPID RADIATIONAL COOLING SUNDAY NIGHT. TEMPERATURES WILL DROP TO NEAR THE FREEZING POINT MONDAY MORNING, AND AREAS OF FROST CAN BE EXPECTED. WITH DAYTIME HEATING UNDER VERY COLD AIR ALOFT MONDAY, SUFFICIENT INSTABILITY MAY DEVELOP TO SUPPORT FORMATION OF A FEW SHOWERS AND THUNDERSHOWERS DURING THE AFTERNOON HOURS. THE POTENTIAL FOR SEVERE WEATHER IS VERY LOW. ANOTHER UPPER LEVEL TROUGH WILL APPROACH THE CENTRAL PLAINS WEDNESDAY NIGHT AND A FEW SHOWERS AND THUNDERSTORMS ARE POSSIBLE WEDNESDAY NIGHT INTO THURSDAY. THESE ARE NOT EXPECTED TO BE SEVERE. AREAS OF FROST ARE POSSIBLE LATE MONDAY NIGHT AND INTO TUESDAY MORNING AS TEMPERATURES FALL INTO THE LOWER TO MIDDLE 30S. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT. && FOR MORE INFORMATION VISIT OUR WEBPAGE AT HTTP://WEATHER.GOV/DDC 18
Nearby
Frost Advisories in Kansas, 2011Every frost advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.